Julie Rehmeyer's 'Through the Shadowlands'
Writer Never Give Up talks about Julie Rehmeyer's new book "Through the Shadowlands: A Science Writer's Odyssey into an Illness Science Doesn't Understand" and shares an interview with Julie ...
Discuss the article on the Forums.

Emergency - What made you MORE sensitive?

Discussion in 'General Treatment' started by joejack102, Oct 25, 2017.

  1. joejack102

    joejack102

    Messages:
    79
    Likes:
    34
    Sorry to keep posting. This is literally a very critical life-threatening situation.

    Does anyone know of ANYTHING that might have INCREASED your sensitivity to meds/herbs? (Any theories at least?)
     
  2. Cheesus

    Cheesus Senior Member

    Messages:
    1,237
    Likes:
    5,524
    UK
    I don't know of anything like that, but if you or someone else is literally in a life-threatening situation, then this is really the wrong way to go about addressing that.
     
  3. hinterland

    hinterland

    Messages:
    49
    Likes:
    133
    Any toxic dose of certain substances could do it, in susceptible individuals. In my case fluoroquinolone antibiotics and mega-dose B5 were harmful this way, possibly also DMSA.

    The microbiota may also be involved in regulating immune tolerance.

    Read more on immune tolerance, here.

    You may also want to look at research on adverse drug reactions, multiple chemical sensitivity, etc.

    Like the post above says, if this is an emergency you need to get urgent medical attention from a qualified health professional, not an online forum.

    Good luck.
     
    hellytheelephant and joejack102 like this.
  4. joejack102

    joejack102

    Messages:
    79
    Likes:
    34
    Agreed. I have been doing that when symptoms exacerbate, but my health has been deteriorating, and the E.R. and doctors don't know what to do, outside of trying to treat the symptoms, which they can't give me meds anymore because meds no longer work and sometimes give adverse reactions.
     
    hinterland likes this.
  5. Hip

    Hip Senior Member

    Messages:
    9,457
    Likes:
    14,953
    If you developed the condition of MCAS (mast cell activation syndrome), which some people suffer from on this forum, that can make you hypersensitive to supplements, drugs, foods and even environmental chemicals.

    Here are the diagnostic criteria for MCAS. MCAS is hard to diagnose though, because its symptoms vary a lot from one patient to the next. This is a list of MCAS symptoms.

    MCAS can be treated to a degree with antihistamines and mast cell stabilizers to reduce mast cell activation. The sort of drugs used in MCAS are these:

    H1 antihistamines — hydroxyzine, cetirizine
    H2 antihistamines — ranitidine, famotidine
    Mast cell stabilizers — NasalCrom, GastroCrom, ketotifen
     
    hinterland likes this.
  6. Mary

    Mary Senior Member

    Messages:
    2,780
    Likes:
    6,218
    Southern California
    @joejack102 - when my liver was overloaded with toxins, I was very sensitive to meds, herbs etc. My body had trouble processing everything. e.g., 1/2 of a Benadryl would leave me drugged and wiped out and melatonin left me with a hangover. 2 glasses of wine would make me sick for 3 days.

    It's a long story but eventually with the help of my chiropractor who does muscle testing (he is the one who discovered what was going on with my liver), I did a liver detox, it took a month, was unpleasant, but afterwards my digestion was very much improved and my sensitivity to these things decreased a lot. I had had heavy exposure to chemical solvents years before on a job when I was 19 and that may have been at the root of everything.

    But this sounds different from your situation where apparently rather quickly you developed a sensitivity to herbs and drugs. I think mine was a long slow progression down.

    For liver support, milk thistle is generally very good, and lemon juice.
     
    hinterland likes this.

See more popular forum discussions.

Share This Page